Alert archive / Texas / Hard Freeze Warnings in 2021
Hard Freeze Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this hard freeze warning at Nov 18, 2021, 6:28 PM CST for Culberson County, Jeff Davis County, Presidio County, Texas. It took effect at Nov 19, 2021, 3:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2021, 6:28 PM CST (00:28 UTC)
- In effect from
- Nov 19, 2021, 3:00 AM CST
- Expired
- Nov 19, 2021, 9:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Culberson County, TX, Jeff Davis County, TX, Presidio County, TX
The radar
The Midland/Odessa radar (KMAF), 242 km from the middle of the area, began a volume at 00:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.5 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3029 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 165 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
925 WWUS74 KMAF 190028 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 628 PM CST Thu Nov 18 2021 TXZ272-275-276-191000- /O.NEW.KMAF.HZ.W.0002.211119T0900Z-211119T1500Z/ Van Horn and Highway 54 Corridor-Chinati Mountains-Marfa Plateau- Including the cities of Van Horn and Marfa 628 PM CST Thu Nov 18 2021 ...HARD FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Van Horn and Highway 54 Corridor and Marfa Plateau, and Chinati Mountains. * WHEN...From 3 AM to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ067-191000- /O.EXA.KMAF.FZ.W.0008.211119T0900Z-211119T1500Z/ Ward- Including the city of Monahans 628 PM CST Thu Nov 18 2021 ...FREEZE WARNING IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Ward County. * WHEN...From 3 AM to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ061-062-191000- /O.CON.KMAF.FZ.W.0008.211119T0900Z-211119T1500Z/ Ector-Midland- Including the cities of Odessa and Midland 628 PM CST Thu Nov 18 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM CST FRIDAY... * WHAT...Sub-freezing temperatures as low as 32 expected. * WHERE...Ector and Midland Counties. * WHEN...From 3 AM to 9 AM CST Friday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
1 follow-up statement
533 WWUS74 KMAF 190854 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 254 AM CST Fri Nov 19 2021 TXZ272-275-276-191500- /O.CON.KMAF.HZ.W.0002.211119T0900Z-211119T1500Z/ Van Horn and Highway 54 Corridor-Chinati Mountains-Marfa Plateau- Including the cities of Van Horn and Marfa 254 AM CST Fri Nov 19 2021 ...HARD FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 28 expected. * WHERE...Van Horn and Highway 54 Corridor and Marfa Plateau, and Chinati Mountains. * WHEN...From 3 AM to 9 AM CST today. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ TXZ061-062-067-191500- /O.CON.KMAF.FZ.W.0008.211119T0900Z-211119T1500Z/ Ector-Midland-Ward- Including the cities of Odessa, Midland, and Monahans 254 AM CST Fri Nov 19 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Sub-freezing temperatures as low as 31 expected. * WHERE...Ward County. * WHEN...From 3 AM to 9 AM CST today. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/maf
What forecasters said that day
The local office's own words before this hard freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this hard freeze warning went out at Nov 18, 5:46 PM CST, 42 minutes earlier.
Area forecast discussion, Nov 18, 5:46 PM CST, 42 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 546 PM CST Thu Nov 18 2021 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 544 PM CST Thu Nov 18 2021 VFR will continue for the next 24 hrs. Winds will remain light out of the ESE and eventually veer to the S by the end of the period. && .SHORT TERM... (This afternoon through Friday night) Issued at 249 PM CST Thu Nov 18 2021 Temperatures took a dive for a sunrise surprise this morning which resulted in KMAF reaching 33F. Majority of the freezing temperatures were observed in the Northern Permian Basin and Southeast New Mexico. This afternoon temperatures are forecasted to increase into the mid 50s (10 degrees below normal). Sfc high pressure over OK continues to progress eastward bringing in easterly winds into the area. Clear skies and light easterly winds will allow radiational cooling to drop temperatures near or below freezing across the northern portions of the CWA in the. The Midland/Odessa area will likely see temperatures hold in the mid 30s tonight and drop to freezing before sunrise tomorrow morning, like this morning. Therefore, a freeze warning has been issued for the Midland/Odessa area making this potentially our first freeze. Tomorrow, southerly return flow will comeback to the area allowing temperatures to climb to near normal. Therefore, temperatures tomorrow are forecasted to sit in the upper 60s. Southerly return flow will increase dewpoints 10 to 15 degrees across the area. The momentary trend of warming will continue into the extended. && .LONG TERM... (Saturday through Wednesday) Issued at 249 PM CST Thu Nov 18 2021 In the extended, Saturday morning, West Texas and Southeast new Mexico will be under zonal flow aloft. Thicknesses will increase sharply from Friday, yielding the warmest temperatures this forecast Saturday afternoon...over 15F above normal in some locations. Unfortunately, this comes to an end late Saturday night when a cold front plows through the area, taking temperatures back down to near normal Sunday and Monday, despite ridging aloft moving into the region Monday and light return flow resuming. Temperatures rebound back above normal Tuesday as the ridge gets nudged east and southwest flow develops aloft. Temperatures increase a few degrees more Wednesday, but a secondary cold front arrives just in time to mess things up for Thanksgiving. In the meantime, a cut-off low will be making landfall somewhere on the Baja Peninsula, depending on which long-term model you prefer. This feature is then forecast to move through the Big Bend Friday or Friday night. By this time, GFS soundings are saturated to 250mb, w/PWATS above the 90th percentile. This could very well be our first winter wx event this season...with a rain/snow mix over northern Lea County Wednesday night, but rain showers elsewhere. This will definitely change, as this is Day 7/8, and also will be highly dependent on the track of the low, w/long-term models in quite a disagreement at the moment. Stay tuned. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 31 65 43 80 / 0 0 0 0 Carlsbad 29 68 39 79 / 0 0 0 0 Dryden 41 65 45 79 / 0 0 0 0 Fort Stockton 36 71 47 84 / 0 0 0 0 Guadalupe Pass 35 60 46 71 / 0 0 0 0 Hobbs 29 64 39 77 / 0 0 0 0 Marfa 29 66 39 77 / 0 0 0 0 Midland Intl Airport 32 66 43 79 / 0 0 0 0 Odessa 33 66 44 80 / 0 0 0 0 Wink 30 67 38 82 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...Freeze Warning from 3 AM to 9 AM CST Friday for Ector-Midland. NM...None. && SHORT TERM...24 LONG TERM....87 AVIATION...24
Hazardous weather outlook, Nov 18, 3:13 PM CST, 3 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 313 PM CST Thu Nov 18 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-192115- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 313 PM CST Thu Nov 18 2021 /213 PM MST Thu Nov 18 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...This Afternoon and Tonight A Freeze Warning is in effect late tonight for Midland and Ector Counties. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A Freeze Warning is in effect early Friday morning for Midland and Ector Counties. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland 44
Nearby
Hard Freeze Warnings in Texas, 2021Every hard freeze warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.